Notre Dame Journal of Formal Logic

A Simple Proof of Arithmetical Completeness for $\Pi_1$-Conservativity Logic

Giorgi Japaridze


Hájek and Montagna proved that the modal propositional logic ILM is the logic of $\Pi_1$-conservativity over sound theories containing I$\Sigma_1$ (PA with induction restricted to $\Sigma_1$ formulas). I give a simpler proof of the same fact.

Article information

Notre Dame J. Formal Logic, Volume 35, Number 3 (1994), 346-354.

First available in Project Euclid: 21 December 2002

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 03B45: Modal logic (including the logic of norms) {For knowledge and belief, see 03B42; for temporal logic, see 03B44; for provability logic, see also 03F45}
Secondary: 03F30: First-order arithmetic and fragments 03F40: Gödel numberings and issues of incompleteness


Japaridze, Giorgi. A Simple Proof of Arithmetical Completeness for -Conservativity Logic. Notre Dame J. Formal Logic 35 (1994), no. 3, 346--354. doi:10.1305/ndjfl/1040511342.

Export citation


  • [1] Berarducci, A., ``The interpretability logic of Peano Arithmetic," The Journal of Symbolic Logic, vol. 55 (1990), pp. 1059--1089.
  • [2] Boolos, G., The Logic of Provability, Cambridge University Press, Cambridge, 1993.
  • [3] Dzhaparidze (Japaridze), G., ``The logic of linear tolerance," Studia Logica, vol. 51 (1992), pp. 249--277.
  • [4] Dzhaparidze (Japaridze), G., ``A generalized notion of weak interpretability and the corresponding modal logic," Annals of Pure and Applied Logic, vol. 61 (1993), pp. 113--160.
  • [5] de Jongh, D., and F. Veltman, ``Provability logics for relative interpretability," pp. 31--42 in Mathematical Logic, edited by P. Petkov, Plenum Press, New York, 1990.
  • [6] Hájek, P., and F. Montagna, ``The logic of $\Pi_1$-conservativity," Archive for Mathematical Logic, vol. 30 (1990), pp. 113--123.
  • [7] Shavrukov, V., The logic of relative interpretability over Peano Arithmetic (in Russian). Preprint No. 5, Steklov Mathematical Institute, Moscow, 1988.
  • [8] Smorynski, C., ``The incompleteness theorems," pp. 821--865 in Handbook of Mathematical Logic, edited by J. Barwise, North-Holland, Amsterdam, 1977.
  • [9] Solovay, R., ``Provability interpretations of modal logic," Israel Journal of Mathematics, vol. 25 (1976), pp. 287--304.
  • [10] Visser, A., ``Interpretability logic," pp. 175--209 in Mathematical Logic, edited by P. Petkov, Plenum Press, New York, 1990.
  • [11] Zambella, D., ``On the proofs of arithmetical completeness of interpretability logic," Notre Dame Journal of Formal Logic, vol. 33 (1992), pp. 542--551.